Alprazolam has several possible side effects and weight gain is a common side one. Men and women who take Alprazolam for panic disorders tend to experience more weight gain than folks taking the medicine for anxiety. But this doesn't have to be the case. Eating a heart-healthy diet and exercising regularly are a few simple tricks to avoid gaining weight when taking Alprazolam.
It's bad news for those worried about gaining weight after taking Alprazolam. Weight gain is a common side effect of Alprazolam (Xanax) for both men and women. Medical studies suggest that people taking Alprazolam for panic may be at a higher risk of gaining weight than anyone taking the medicine to combat anxiety.
Before any medication is approved, it has to go through several clinical studies. Under surveillance, thousands of people are given a particular medicine, like Alprazolam, to check for side-effects. Studies specifically done on Alprazolam show side-effects, like weight gain, are always documented carefully. This way, it is possible to see if weight gain occurs as one of Alprazolam's side-effects, how often it appears, and how much weight is gained in comparison to the group not taking the medicine.
In previous studies, up to 27.2 percent of people taking Alprazolam for panic disorders experienced weight gain, compared to just 17.9 percent of those not taking the medication. This risk of weight gain appears to be smaller for people taking Alprazolam to combat anxiety. Higher dosages of Alprazolam are often required to treat panic disorders, explaining why people with panic disorder have a higher risk of side-effects, such as weight gain.
If Alprazolam is causing you unwanted and unexplained weight gain, there are some different methods to help you, like participating in regular physical activity for at least 30 minutes a day. Folks can also eat a heart-healthy diet. This diet should include:
If Alprazolam is causing you to gain weight, talk with your healthcare provider. He or she can give you other suggestions for dealing with weight gain, whether or not it's caused by Alprazolam. Your doctor may recommend lifestyle changes or switch you to a different anxiety medication. Remember, you don't have to gain weight just from taking Alprazolam.